Skip to main content Accessibility help
×
Home
Hostname: page-component-544b6db54f-n9d2k Total loading time: 0.207 Render date: 2021-10-16T23:18:00.385Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "metricsAbstractViews": false, "figures": true, "newCiteModal": false, "newCitedByModal": true, "newEcommerce": true, "newUsageEvents": true }

An Optimal Algorithm for Finding Frieze–Kannan Regular Partitions

Published online by Cambridge University Press:  23 April 2014

DOMINGOS DELLAMONICA Jr
Affiliation:
Department of Mathematics and Computer Science, Emory University, Atlanta, GA 30322, USA (e-mail: ddellam@mathcs.emory.edu)
SUBRAHMANYAM KALYANASUNDARAM
Affiliation:
Department of Computer Science and Engineering, IIT Hyderabad, India (e-mail: subruk@iith.ac.in)
DANIEL M. MARTIN
Affiliation:
Center for Mathematics, Computer Science and Cognition, Universidade Federal do ABC, Santo André, SP 09210-170Brazil (e-mail: daniel.martin@ufabc.edu.br)
VOJTĚCH RÖDL
Affiliation:
Department of Mathematics and Computer Science, Emory University, Atlanta, GA 30322, USA (e-mail: rodl@mathcs.emory.edu)
ASAF SHAPIRA
Affiliation:
School of Mathematics, Tel Aviv University, Tel Aviv, Israel69978 (e-mail: asafico@tau.ac.il)

Abstract

In this paper we prove that two local conditions involving the degrees and co-degrees in a graph can be used to determine whether a given vertex partition is Frieze–Kannan regular. With a more refined version of these two local conditions we provide a deterministic algorithm that obtains a Frieze–Kannan regular partition of any graph G in time O(|V(G)|2).

Type
Paper
Copyright
Copyright © Cambridge University Press 2014 

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

[1]Alon, N., Duke, R. A., Lefmann, H., Rödl, V. and Yuster, R. (1994) The algorithmic aspects of the regularity lemma. J. Algorithms 16 80109.CrossRefGoogle Scholar
[2]Conlon, D. and Fox, J. (2012) Bounds for graph regularity and removal lemmas. Geom. Funct. Anal. 22 11911256.CrossRefGoogle Scholar
[3]Coppersmith, D. and Winograd, S. (1990) Matrix multiplication via arithmetic progressions. J. Symbol. Comput. 9 251280.CrossRefGoogle Scholar
[4]Dellamonica, D., Kalyanasundaram, S., Martin, D., Rödl, V. and Shapira, A. (2012) A deterministic algorithm for the Frieze–Kannan regularity lemma. SIAM J. Discrete Math. 26 1529.CrossRefGoogle Scholar
[5]Duke, R. A., Lefmann, H. and Rödl, V. (1995) A fast approximation algorithm for computing the frequencies of subgraphs in a given graph. SIAM J. Comput. 24 598620.CrossRefGoogle Scholar
[6]Erdős, P. and Turán, P. (1936) On some sequences of integers. J. London Math. Soc. (S1) 11 261264.CrossRefGoogle Scholar
[7]Frieze, A. and Kannan, R. (1999) Quick approximation to matrices and applications. Combinatorica 19 175220.CrossRefGoogle Scholar
[8]Frieze, A. and Kannan, R. (1996) The regularity lemma and approximation schemes for dense problems. In 37th Annual Symposium on Foundations of Computer Science (Burlington, VT, 1996), IEEE Computer Society Press, pp. 1220.Google Scholar
[9]Gowers, W. T. (1997) Lower bounds of tower type for Szemerédi's uniformity lemma. Geom. Funct. Anal. 7 322337.CrossRefGoogle Scholar
[10]Kohayakawa, Y., Rödl, V. and Thoma, L. (2003) An optimal algorithm for checking regularity. SIAM J. Comput. 32 12101235.CrossRefGoogle Scholar
[11]Schacht, M. and Rödl, V. (2010) Fete of combinatorics and computer science. In Regularity Lemmas for Graphs (Katona, G., Schrijver, A. and Szönyi, T., eds), Springer, pp. 287326.Google Scholar
[12]Szemerédi, E. (1975) On sets of integers containing no k elements in arithmetic progression. Acta Arith. 27 199245.Google Scholar
[13]Szemerédi, E. (1978) Regular partitions of graphs. In Problèmes Combinatoires et Théorie des Graphes (Orsay 1976), Vol. 260 of Colloques Internationaux du CNRS, CNRS, pp. 399401.Google Scholar
[14]Williams, R. (2009) Private communication.Google Scholar
8
Cited by

Send article to Kindle

To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

An Optimal Algorithm for Finding Frieze–Kannan Regular Partitions
Available formats
×

Send article to Dropbox

To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

An Optimal Algorithm for Finding Frieze–Kannan Regular Partitions
Available formats
×

Send article to Google Drive

To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

An Optimal Algorithm for Finding Frieze–Kannan Regular Partitions
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *